MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283489
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an shoulder arthroscopy procedure on (b)(6) 2021, it was observed that the barrel tornado burr 4.0mm device jammed after about 10 minutes and could no longer be moved.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during an shoulder arthroscopy, shaver jammed after about 10 minutes and could no longer be moved.No harm to patient; no delay in surgery.Surgery completed with same as device.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual inspection revealed that it was not possible to move the inner from the outer, it was jammed.A dhr review has been performed for lot m2101007; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on the results, this complaint can be confirmed.The shaver use in the procedure was not returned; also, there were no details provided of the procedure and the speed used.This issue was reviewed with the manufacturer, as a result, there are controls in place where the shaver blade assembly, sleeve placement, the inner greaser and the shaver blade tray seal are checked, this test guaranties that the inner and outer have been properly assembled and is functional; this information correspond to a process control and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.The device was tried to disassemble to know the root cause of this stuck issue; the unit was cleaned, and it present a color like an oxidation or residues of the hospital process.When the unit was disassembled, it was observed a little mark in the tip, and we cannot determine if the stuck is per the friction of the metal due to shows an oxidation in the unit or are the residues of the hospital process.Based on the analysis we confirm the customer report unit are stuck but during the analysis we did not observe other issues related to the manufacturing process and cannot determine the root cause of the failure report.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.Or optimal soft tissue resection, run blade in oscillation mode.For bone cutting, run in forward or reverse.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BARREL TORNADO BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12078880
Report Number1221934-2021-01996
Device Sequence Number4423840
Product Code HRX
UDI-Device Identifier10886705022052
UDI-Public10886705022052
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number283489
Device Catalogue Number283489
Device Lot NumberM2101007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/05/2021
09/08/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/06/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1